Georgia, 2010Damaging Wind in Georgia, May 16, 2010
May 16, 2010 · NWS TAE · 1 event in 1 county or zone
Afternoon thunderstorms developed in association with the sea-breeze and a weak upper level trough. One storm became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed in association with the sea-breeze and a weak upper level trough. One storm became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 16, 1:53 PM EST, 14 minutes earlier.
Area forecast discussion, May 16, 1:53 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT SUN MAY 16 2010
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...UPPER RIDGE
CONTINUES TO RETREAT TO THE EAST TODAY WHICH HAS ALLOWED FOR A
DEEP SOUTHWESTERLY FLOW AND INCREASING DEEP LAYER MOISTURE. WITH
THE AID OF AN APPROACHING WEAK SHORTWAVE...CONVECTION CONTINUES TO
FIRE ALL ALONG THE NORTHERN GULF COAST. THE APPROACHING SHORTWAVE
WILL ALLOW SOME CONVECTION TO CONTINUE OVERNIGHT ACROSS THE AREA
AND HAVE KEPT POPS ELEVATED. THE SHORTWAVE IS FORECAST TO WEAKEN
MONDAY...BUT WHAT REMAINS WILL MOVE ACROSS THE FORECAST AREA. THIS
WILL PUSH THE HIGHEST RAIN CHANCES INTO THE EASTERN HALF OF THE
FORECAST AREA...WITH THE WESTERN HALF DRYING OUT...ESPECIALLY IN
THE AFTERNOON.
BY TUESDAY...SHORTWAVE WILL EXIT WITH DRIER AIRMASS MOVING IN
BEHIND A WEAK COLD FRONT. THIS WILL LIMIT ANY CONVECTIVE POTENTIAL
SO VERY MINIMAL POPS IN THE GRIDS.
HIGH TEMPS WILL WARM INTO THE UPPER 80S MONDAY OVER THE WESTERN
HALF OF THE CWA BEHIND THE SHORTWAVE. THE EASTERN HALF WILL BE
SEVERAL DEGREES COOLER WITH MORE SHOWERS AND CLOUD COVER. UPPER
80S WILL DOMINATE TUESDAY AS THE WEATHER DRIES OUT.
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...LATEST MODELS
GENERALLY CONTINUE THEIR PREVIOUS TRENDS AND DIFFERENCES...WITH
THE EURO REMAINING SLOWER IN PUSHING THE FRONTAL BOUNDARY THROUGH
THE AREA BY TUE...WHILE THE GFS AND GEM ARE MORE AGGRESSIVE
PUSHING THE FRONT TO THE SOUTH OF THE AREA BY WED. WILL KEEP THE
FORECAST CONSISTENT WITH PREVIOUS ONES AND LEAN TOWARD THE GFS
SOLUTION...WITH THE CAVEAT THAT FORECAST CONFIDENCE DIMINISHES
SIGNIFICANTLY BY THE WEEKEND. WILL CONTINUE TO INDICATE LOW POPS
WED THROUGH FRI WITH THE OLD FRONTAL BOUNDARY WELL TO THE
SOUTH...THEN AS THE NEXT VIGOROUS SHORT WAVE LIFTS RAPIDLY
NORTHWARD THROUGH THE MISSISSIPPI VALLEY TOWARD THE GREAT
LAKES...RISING PRESSURES OFF THE MID ATLANTIC COAST WILL PRODUCE
AN INCREASING EASTERLY FLOW ACROSS THE AREA...BRINGING A RETURN OF
MOISTURE AND SOME INCREASE IN CLOUDS AND POPS. TEMPERATURES WILL
RANGE FROM NEAR TO A LITTLE ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...ABUNDANT MOISTURE AND AN APPROACHING UPPER LEVEL
TROUGH IS RESULTING IN SCATTERED SHOWERS AND EMBEDDED STORMS THIS
AFTERNOON. THE CHANCE FOR THESE PASSING SHOWERS WILL CONTINUE INTO
THE OVERNIGHT. AFTER MIDNIGHT...THE BETTER CHANCES FOR THE SHOWERS
WILL MOVE EAST OF KDHH AND KPFN. THERE REMAINS GOOD AGREEMENT IN
THE MOS GUIDANCE OF FAIRLY WIDESPREAD IFR/LOW END MVFR CIGS
REDEVELOPING AFTER MIDNIGHT AND INTO MONDAY MORNING...AND HAVE
GONE WITH PREDOMINENT CONDITIONS FOR ALL TERMINALS AFTER 08Z.
WIDELY SCT SHOWERS WILL INCREASE IN COVERAGE AROUND
KTLH...KABY...AND KVLD DURING THE LATER MORNING AND AFTERNOON
HOURS OF MONDAY.
&&
.MARINE...GENERALLY LIGHT FLOW WILL DOMINATE THE COASTAL WATERS
FOR THE UPCOMING WEEK. AS WINDS VEER TO THE SOUTH THEN SOUTHWEST
TONIGHT THROUGH MONDAY NIGHT...MAY SEE BRIEF AFTERNOON INCREASES
TO 10 TO 15 KNOTS OVER THE NEARSHORE WATERS. A BRIEF PERIOD OF
LIGHT OFFSHORE FLOW WILL BE POSSIBLE BEHIND A WEAK COLD FRONT ON
WEDNESDAY...BEFORE ONSHORE FLOW RETURNS THURSDAY. NO HEADLINES
ANTICIPATED.
&&
.FIRE WEATHER...A WEAK COLD FRONT WILL APPROACH THE REGION
TONIGHT AND THEN SLOWLY CROSS THROUGH THE FORECAST AREA ON
MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE
IN THE FORECAST UNTIL THIS FRONT PASSES. DRIER AIR WILL BEGIN TO
MOVE BACK INTO THE REGION MONDAY AFTERNOON AND ESPECIALLY ON
TUESDAY. PORTIONS OF NORTHERN FLORIDA MAY FLIRT WITH CRITICALLY
LOW RELATIVE HUMIDITY VALUES TUESDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 69 85 67 87 66 / 60 50 20 10 10
PANAMA CITY 71 80 71 82 70 / 60 40 20 10 10
DOTHAN 68 87 67 88 64 / 70 40 20 10 10
ALBANY 70 86 67 87 63 / 60 50 20 10 10
VALDOSTA 67 84 67 87 63 / 40 60 20 10 10
CROSS CITY 69 83 68 87 67 / 40 60 20 10 10
APALACHICOLA 73 81 71 83 71 / 50 40 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
CAMP/MROCZKA/DUVAL
Hazardous weather outlook, May 16, 3:51 AM EST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 AM EDT SUN MAY 16 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-171200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
451 AM EDT SUN MAY 16 2010 /351 AM CDT SUN MAY 16 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND MONDAY
ALONG THE BEACHES OF THE FLORIDA PANHANDLE AND BIG BEND...
...HEAVY RAINFALL MAY SPREAD ACROSS THE AREA FROM WEST TO EAST
TODAY THROUGH MONDAY WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES OR
PERHAPS A BIT HIGHER WILL BE POSSIBLE AT THIS TIME...
AN AREA OF LOW PRESSURE NEAR THE GULF COAST IS ALREADY PRODUCING A
COUPLE OF FAIRLY LARGE AREAS OF HEAVY SHOWERS AND THUNDERSTORMS
OVER SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE...WHICH
WILL LIKELY SPREAD EASTWARD ACROSS THE REGION TODAY AND LINGER
INTO MONDAY. ALTHOUGH NO SEVERE THUNDERSTORMS ARE EXPECTED WITH
THIS SYSTEM...THERE IS A GROWING CONCERN FOR A POTENTIAL WIDESPREAD
HEAVY RAINFALL EVENT ACROSS THE REGION. ALTHOUGH 6 HOUR FLASH
FLOOD GUIDANCE AMOUNTS FROM THE RIVER FORECAST CENTER ARE VERY HIGH
(IN THE 5 TO 7 INCH RANGE)...IF WE WERE TO APPROACH THESE LEVELS
OVER MORE THAN A FEW ISOLATED AREAS...THE POTENTIAL FOR SIGNIFICANT
RIVERINE FLOODING MUST BE WATCHED CLOSELY...AS MANY AREA RIVERS
ARE STILL AT FAIRLY HIGH LEVELS...BUT BELOW FLOOD STAGE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AFTER THE RAINFALL EXITS THE AREA ON MONDAY OR MONDAY NIGHT...FAIR
AND DRIER CONDITIONS WILL QUICKLY RETURN TO THE REGION ON TUESDAY
AND WEDNESDAY. THEREAFTER...THE MODEL SOLUTIONS DIVERGE AND
FORECAST CONFIDENCE BECOMES SOMEWHAT LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY...BUT ANY ACCURATE
RAINFALL REPORTS WILL BE VERY WELCOME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
17-GOULD
Thunderstorm Wind, Grady
- When
- May 16, 2:07 PM EST
- Where
- Grady County, 1.91 mi WSW of Cairo
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.860, -84.230
A metal framed greenhouse partially collapsed and an oak tree was uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, May 16, 201021 injured · $400 · 4.25 in hail · 47 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $1.2 million · 50 kt wind · 11 events
- Flash Flooding and Hail in West Virginia, May 16 to 18, 2010$1.6 million · 1.25 in hail · 10 events
- Flash Flood and Hail in Arkansas, May 16 to 17, 2010$927,000 · 2 in hail · 19 events
- Flash Flooding in West Virginia, May 16, 2010$800,000 · 4 events
- Flash Flood and Hail in Mississippi, May 16, 2010$500,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, May 16, 20101 injured · $330,000 · 1 in hail · 6 events
- Flash Flood in Virginia, May 16, 2010$300,000 · 1 event
- Hail and Damaging Winds in Georgia, May 16, 2010$55,000 · 60 kt wind · 7 events
- Flash Flooding and Damaging Winds in Texas, May 16, 2010$50,000 · 53 kt wind · 5 events
- Flash Flood in North Carolina, May 16, 2010$50,000 · 1 event
- Flooding in Arkansas, May 16 to 31, 2010$42,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235438.